MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 488530-13
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.The probable root cause cannot be determined based on the information provided.Since the product was not returned and the log review was inconclusive, the reported event was unable to be confirmed or replicated.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the sureform 30 stapler instrument malfunctioned and unable to recognize load once in patient, did not rotate properly.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the sureform stapler instrument to perform failure analysis.The instrument was found to have failed during initialization based on log review.Review of the logs found that the instrument generated three error messages.The instrument was installed on an in-house system with an in-house reload.The instrument passed initialization tests and the jaws opened and closed properly.The instrument move intuitively with full range of motion.The reload was fired onto a test sheet with no issues.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Additional testing was performed on the returned instrument.The procedure logs were reviewed and confirmed a partial fire occurred with a white reload after the user interface was used to select the white reload color.The firing completed to 37%.On the following 3 installs, the stapler failed to initialize with the system.Parameters of the errors indicated that high drivetrain friction was detected.The initialization and firing failures were not replicated through in-house testing.The instrument was re-installed on an in-house system and initialized without error.The instrument was moved through yaw, pitch, and roll appropriately.There was no lack of roll motion once the instrument was initialized and engaged with the system.The instrument was then removed and the jaws were inspected.No damage was observed to any distal or back-end components.The driver was extended and retracted manually with no excess friction felt.The jaws sprung open when manually closed.All welds appeared intact and there were no loose or lodged components.The probable root cause of the initialization and firing failures observed in the field could not be determined.The reported failures were not reproducible during failure analysis testing, and no contributing findings were identified.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23442650
Report Number2955842-2025-43548
Device Sequence Number15591560
Product Code NAY
UDI-Device Identifier10886874121723
UDI-Public(01)10886874121723(10)K11250605
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number488530-13
Device Catalogue Number488530
Device Lot NumberK11250605 0095
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer11/01/2025
12/15/2025
Initial Report FDA Received Date10/31/2025
Supplement Report FDA Received Date11/19/2025
01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown